Alert archive / Maine / Small Craft Advisories in 2018
Small Craft Advisory 49, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at May 10, 2018, 3:24 AM EDT. It took effect at May 10, 2018, 8:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 3:24 AM EDT (07:24 UTC)
- In effect from
- May 10, 2018, 8:00 PM EDT
- Expired
- May 11, 2018, 2:47 PM EDT
- In force
- 19 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
855 WHUS71 KCAR 100724 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 324 AM EDT Thu May 10 2018 ANZ050>052-101530- /O.NEW.KCAR.SC.Y.0049.180511T0000Z-180511T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect from 8 PM this evening to 11 AM EDT Friday. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
115 WHUS71 KCAR 101516 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1116 AM EDT Thu May 10 2018 ANZ050>052-102330- /O.CON.KCAR.SC.Y.0049.180511T0000Z-180511T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1116 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
209 WHUS71 KCAR 101631 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1231 PM EDT Thu May 10 2018 ANZ050>052-110045- /O.CON.KCAR.SC.Y.0049.180511T0000Z-180511T1500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1231 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT FRIDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
045 WHUS71 KCAR 101843 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 243 PM EDT Thu May 10 2018 ANZ050>052-110245- /O.EXT.KCAR.SC.Y.0049.180511T0000Z-180511T1900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 243 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 3 PM EDT FRIDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
315 WHUS71 KCAR 102227 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 627 PM EDT Thu May 10 2018 ANZ050>052-110630- /O.CON.KCAR.SC.Y.0049.180511T0000Z-180511T1900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 627 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT FRIDAY... * WINDS AND SEAS...South shifting into the west and increasing to 15 to 25 kt with gusts up to 30 kt. Seas building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
515 WHUS71 KCAR 110131 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 931 PM EDT Thu May 10 2018 ANZ050>052-110945- /O.CON.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 931 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT FRIDAY... * WINDS AND SEAS...South shifting into the west and increasing to 15 to 25 kt with gusts up to 30 kt. Seas building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
864 WHUS71 KCAR 110716 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 316 AM EDT Fri May 11 2018 ANZ050>052-111530- /O.CON.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 316 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
428 WHUS71 KCAR 111304 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 904 AM EDT Fri May 11 2018 ANZ050>052-111900- /O.CON.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 904 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
290 WHUS71 KCAR 111847 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 247 PM EDT Fri May 11 2018 ANZ050>052-112000- /O.CAN.KCAR.SC.Y.0049.000000T0000Z-180511T1900Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 247 PM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Caribou has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 9, 9:33 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 9, 9:33 PM EDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Caribou ME 933 PM EDT Wed May 9 2018 .SYNOPSIS... High pressure will remain over the region tonight. A small area of low pressure will move east along the southern portions of the Gulf of Maine tomorrow. A strong cold front will cross the area Thursday night. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 9:33 pm update: Satellite pictures show low cloud and fog along most of the Downeast coast and even some trying to work up the Penobscot River. Most of the fog appears to be contained to the immediate coast in most areas as KBHB is still clear, although would suspect parts of MDI are in the low cloud. A dense fog advisory was issued earlier this evening for the coast. It is still possible that it might need to be expanded further inland late night into the morning commute in the Bangor area, but confidence is not high enough to expand it just yet. Made some tweaks to the forecast based mainly on the latest observations and satellite trends. Previous discussion: A high pressure ridge will remain across the area overnight. Fog along the coast will work its way back into Downeast Maine and north along the Penobcot River Valley tonight. The fog will burn off shortly after sunrise tomorrow. A low moving east across the southern Gulf of Maine will bring some light rainshowers to Southern Washington county tomorrow afternoon. And a cold front will move into western Maine by the end of the period. Used a blend of GFS/ECMWF/NAM/GEM for max/min. wind, and hrly temps. Loaded . Used a blend of GFS/ECMWF/NAM/GEM skycon, then some hand edits to better collaborate. Since we remain under the same high pressure ridge and expect max/min temps to be close again tomorrow, used consistency for max/min, bumped min up by 3 degrees. SREF for QPF, then QPF/POP consistency tool. Used GYX wind gust tool for gusts. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... High pressure to the north of the region is expected to keep dry conditions across the region from Thursday Night through Friday Night. Gusty winds are possible Thursday Night into Friday as low pressure moves to the north of the area and a strong pressure gradient and unstable conditions develop behind the low. On Saturday, as low pressure passes to the south of New England, expect clouds to over spread the region and some showers are possible across the south and along the coast. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure building in from the west is expected to bring dry conditions on Sunday and Monday. A cold front may bring some showers to the north Tuesday while the south remains partly sunny. High pressure is expected to bring dry conditions to the entire region on Wednesday. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR at the northern terminals from KPQI to KFVE for the next 24 hours. It is possible that MVFR ceilings and/or visibility may work north to KHUL for a time late tonight into early Thu morning. LIFR expected to develop overnight at KBHB and possibly at KBGR too. The fog will dissipate by mid morning Thu with conditions to improve to VFR by 13-14Z. SHORT TERM: Expect VFR conditions Thursday Night through Saturday. MVFR conditions are expect Sunday KBGR and KBHB with VFR conditions across the remainder of the area. VFR conditions are expected Monday. && .MARINE... NEAR TERM: Winds will remain below SCA through the period, seas will build in a southerly swell to around 5 ft tomorrow afternoon. SHORT TERM: Have used a blend of the Nam and Gfs for sustained winds. For waves: Southwesterly wind wave is expected to be the primary wave system Thursday Night, building to 6 to 7 feet/8 seconds by Friday Morning. The southwesterly swell will subside Friday as wind wave becomes off-shore. Will use NWPS for wave grids. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Dense Fog Advisory until 6 AM EDT Thursday for MEZ029-030. MARINE...None. && Near Term...CB/Norton Short Term...Mignone Long Term...Mignone Aviation...CB/Norton/Mignone Marine...CB/Norton/Mignone
Hazardous weather outlook, May 9, 6:42 PM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 642 PM EDT Wed May 9 2018 MEZ001>006-010-011-031-032-102245- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 642 PM EDT Wed May 9 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-102245- Southern Penobscot-Interior Hancock-Central Washington- 642 PM EDT Wed May 9 2018 This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...Tonight. Areas of dense Fog are possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-102245- Coastal Hancock-Coastal Washington- 642 PM EDT Wed May 9 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. A Dense Fog Advisory may be required tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-102245- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 642 PM EDT Wed May 9 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Areas of fog with locally very poor visibility are expected tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:34 PM EDT | Fire Weather Watch | CAR | 12 hr |
Nearby
Small Craft Advisories in Maine, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.